New Drug ‘Gray Death’ Can Be Transmitted Through The AIR

It’s called “Gray Death” and it lays waste everywhere it goes.

The Indiana Department of Homeland Security is warning about the new drug called “Gray Death” that doesn’t just kill the drug users with even the slightest contact – but the first responders who come to help as well.

It is a “particularly dangerous mixture of heroin, fentanyl, carfentanil and other synthetic opioids,” WDRB reports that is usually used as a tranquilizer for elephants and other large mammals. It is “10,000 times more potent than morphine and 100 times more potent than fentanyl.” It is a severe threat to first responders, because it can be absorbed through the skin or accidentally inhaled through the air.

It’s in Indiana, as a death was reported earlier this week from the deadly drug.

In a statement, State Emergency Medical Services Medical Director Dr. Michael Olinger said “When approaching an emergency, you never know where extreme danger may lurk, so every precaution must be taken.  That’s definitely true for any drug-related scene, where even a tiny amount of the wrong substance can be deadly.”

The Indiana state police also released a statement:

“Here’s the bottom line. Many people become addicted to opioids from what originally started as a legitimately prescribed use, while others became addicted as a result of illicit use … But addiction is addiction, regardless of the path and this is not a problem we can — or should try — to arrest our way out of. And equally as troubling is the threat these substances are posing to the health and safety of public safety officials. … We in law enforcement will continue to direct our resources toward arresting the traffickers of these illegal substances and working with prosecutors to build the strongest case possible to make the price of conviction higher than the profit from peddling death and destruction.”

First responders are urged to exercise extreme caution with any suspected opioid delivery method. Specifically, they are urged to wear gloves and masks and cover as much skin as possible.